MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 INTRAOSSEOUS, INTRAOSSEOUS NEEDLE KITS

C.R. BARD, INC. (BASD) -3006260740 INTRAOSSEOUS, INTRAOSSEOUS NEEDLE KITS
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that 35mm needle not separating after insertion.This was a typical insertion.Nothing was abnormal during the insertion process.The drill worked perfectly, and insertion was on the patient's tibia.There was no patient harm.The needles were used in a cadaver lab.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult obturator removal was confirmed; however, the precise root cause was not identified.The product returned for evaluation was one 35mm intraosseous (io) needle.The obturator was inlaid through the needle shaft.Light usage residues were visible in the needle bevel.Both the needle and obturator tips exhibited deformation.The obturator appeared to be oriented incorrectly within the needle shaft.Microscopic inspection of the io needle confirmed deformation of both the needle and obturator tips.The obturator was confirmed to be twisted within the needle shaft.The edges of both the needle and obturator flared outward in a twisted shape.Attempts to remove the obturator were unsuccessful due to the incorrect orientation within the needle shaft.The difficulty removing the obturator was caused by the obturator being oriented incorrectly within the needle shaft.Such twisting may occur if the obturator is not properly seated within the needle during drilling efforts and if the obturator is initially inserted incorrectly.It could not be determined which occurred in this instance.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.

Brand Name
INTRAOSSEOUS, INTRAOSSEOUS NEEDLE KITS
Common Device Name
INTRAOSSEOUS, INTRAOSSEOUS NEEDLE KITS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22347822
Report Number3006260740-2025-04362
Device Sequence Number4901602
Product Code FMI
UDI-Device Identifier00801741163593
UDI-Public(01)00801741163593(11)250316(17)260812(10)BSLC9485
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K203193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2026
Device Model NumberN/A
Device Catalogue NumberD015351NK
Device Lot NumberBSLC9485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown